MAUDE Adverse Event Report: COOK INC NFORCE NITINOL HELICAL STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL

COOK INC NFORCE NITINOL HELICAL STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Model Number N/A
Medical Device Problem Code Difficult or Delayed Positioning (1157)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/20/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This report includes information known at this time. a follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that the tip of the nforce nitinol helical stone extractor did not retract back within the sheath.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.  according to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Evaluation / investigation: a visual inspection and functional testing of the returned device was conducted.A review of complaint history, the device history record, instructions for use, quality control data, and specifications was also performed.One device was returned for investigation.The device was returned with the handle between the open and closed position.The basket formation was returned partially opened with 12 mm protruding from the distal end of the basket sheath.The collet knob is tight and secure.The male luer lock adaptor (mlla) is loose.The polyethylene terephthalate tubing (pett) measures 2 cm in length.A visual examination noted the support sheath is bent 1 cm from the mlla.There is a severe kink 77 cm from the distal tip and a kink 1 cm from the distal tip of the support sheath.A functional test noted the handle actuated the basket formation to the open position, but would not close the basket formation completely.The handle was disassembled and the support sheath and basket sheath were still adhered.The cannulated handle is bent approximately 12.5 cm from the proximal end.The basket formation can be manually actuated to the open and closed positions.The handle was reset and reassembled, but the basket formation still does not close completely, due to the damage in the basket sheath.The device history record was reviewed and no non-conformances were noted related to the reported failure.A review of complaint history revealed this is the only complaint associated with lot number 7752933.The instructions for use (ifu) precaution section advises: enclose the device in the sheath before removing from the tray/holder.Do not use excessive force to manipulate this device.Damage to the device may occur.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.The complaint device was found to have a basket that would not fully close due to sheath damage.The sheath was found to be damaged in multiple locations, preventing the basket from functioning normally.Devices are inspected for damage and functionality prior to packaging.The observed damage likely occurred during use of the device.Per the quality engineering risk assessment, no further action is required.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
NFORCE NITINOL HELICAL STONE EXTRACTOR
Common Device Name
FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7506550
Report Number1820334-2018-01315
Device Sequence Number19285994
Product Code FFL
UDI-Device Identifier00827002190726
UDI-Public(01)00827002190726(17)200315(10)7752933
Combination Product (Y/N)N
Initial Reporter CountryAU
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberNFHSES-022115-3W-UDH
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 05/03/2018
Supplement Date Received by Manufacturer06/06/2018
Initial Report FDA Received Date05/11/2018
Supplement Report FDA Received Date06/11/2018
Patient Sequence Number1